DAVID M. SPAIN, M. D.; THOMAS B. CLARK, M. D.
This content is PDF only. Please click on the PDF icon to access.
As yet, there have been no reports of the occurrence of agranulocytosis resulting from the use of penicillin. As a matter of fact, penicillin is one of the most frequently used therapeutic agents in agranulocytosis in order to prevent or to combat the associated infection. The following case, although not conclusive, suggested that on rare occasions penicillin may produce agranulocytosis.
The patient, a 54 year old white male, was admitted on October 12, 1945, to the First Surgical Division of Bellevue Hospital with the complaint of abdominal pain of rive days' duration. He presented the classical symptoms and
Learn more about subscription options.
Register Now for a free account.
SPAIN DM, CLARK TB. A CASE OF AGRANULOCYTOSIS OCCURRING DURING THE COURSE OF PENICILLIN THERAPY(A CASE OF AGRANULOCYTOSIS OCCURRING DURING THE COURSE OF PENICILLIN THERAPY*). Ann Intern Med. 1946;25:732–733. doi: 10.7326/0003-4819-25-4-732
Download citation file:
Published: Ann Intern Med. 1946;25(4):732-733.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only